Alert archive / Montana / Winter Weather Advisories in 2021
Winter Weather Advisory 65, NWS Missoula, MT
NWS Missoula, MT issued this winter weather advisory at Dec 13, 2021, 12:30 AM MST for 4 counties in Montana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2021, 12:30 AM MST (07:30 UTC)
- Expired
- Dec 13, 2021, 8:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 7.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS45 KMSO 130730 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1230 AM MST Mon Dec 13 2021 MTZ007-131500- /O.NEW.KMSO.WW.Y.0065.211213T0730Z-211213T1500Z/ Butte/Blackfoot Region- 1230 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Snow accumulations of up to two inches. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-131500- /O.CON.KMSO.WW.Y.0063.000000T0000Z-211213T1500Z/ Bitterroot/Sapphire Mountains- 1230 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ006-131500- /O.CON.KMSO.WW.Y.0063.000000T0000Z-211213T1500Z/ Southern Clearwater Mountains- 1130 PM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 7 AM PST Monday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-131500- /O.CON.KMSO.WW.Y.0063.000000T0000Z-211213T1500Z/ Missoula/Bitterroot Valleys- 1230 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to two inches. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ007-131500- /O.CON.KMSO.WW.Y.0064.000000T0000Z-211213T1500Z/ Orofino/Grangeville Region- 1130 PM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY ABOVE 2500 FEET... * WHAT...Mixed precipitation above 2500 feet. Additional snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...Until 7 AM PST Monday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ008-131500- /O.CON.KMSO.WW.Y.0064.000000T0000Z-211213T1500Z/ Lower Hells Canyon/Salmon River Region- 1130 PM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY ABOVE 3000 FEET... * WHAT...Snow above 3000 feet. Additional snow accumulations of up to two inches. * WHERE...Lower Hells Canyon/Salmon River Region. * WHEN...Until 7 AM PST Monday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
912 WWUS45 KMSO 131018 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 318 AM MST Mon Dec 13 2021 MTZ004-131500- /O.EXA.KMSO.WW.Y.0064.000000T0000Z-211213T1500Z/ Lower Clark Fork Region- 318 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-131500- /O.CON.KMSO.WW.Y.0065.000000T0000Z-211213T1500Z/ Butte/Blackfoot Region- 318 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-131500- /O.CON.KMSO.WW.Y.0063.000000T0000Z-211213T1500Z/ Bitterroot/Sapphire Mountains- 318 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ006-131500- /O.CON.KMSO.WW.Y.0063.000000T0000Z-211213T1500Z/ Southern Clearwater Mountains- 218 AM PST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 7 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-131500- /O.CON.KMSO.WW.Y.0063.000000T0000Z-211213T1500Z/ Missoula/Bitterroot Valleys- 318 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 8 AM MST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ007-131500- /O.CON.KMSO.WW.Y.0064.000000T0000Z-211213T1500Z/ Orofino/Grangeville Region- 218 AM PST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING ABOVE 2500 FEET... * WHAT...Snow above 2500 feet. Additional snow accumulations of up to one inch. * WHERE...Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...Until 7 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ008-131500- /O.CON.KMSO.WW.Y.0064.000000T0000Z-211213T1500Z/ Lower Hells Canyon/Salmon River Region- 218 AM PST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING ABOVE 3000 FEET... * WHAT...Snow above 3000 feet. Additional snow accumulations of up to one inch. * WHERE...Lower Hells Canyon/Salmon River Region. * WHEN...Until 7 AM PST this morning. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
243 WWUS45 KMSO 131510 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 810 AM MST Mon Dec 13 2021 MTZ007-131615- /O.EXP.KMSO.WW.Y.0065.000000T0000Z-211213T1500Z/ Butte/Blackfoot Region- 810 AM MST Mon Dec 13 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... The majority of the snow has moved out of the area this morning. Anaconda will continue to be impacted by light snow for most of the day. $$ IDZ006-MTZ005-006-131615- /O.EXP.KMSO.WW.Y.0063.000000T0000Z-211213T1500Z/ Southern Clearwater Mountains-Missoula/Bitterroot Valleys- Bitterroot/Sapphire Mountains- 810 AM MST Mon Dec 13 2021 /710 AM PST Mon Dec 13 2021/ ...WINTER WEATHER ADVISORY HAS EXPIRED... The majority of the snow has moved out of the area this morning. $$ IDZ007-008-MTZ004-131615- /O.EXP.KMSO.WW.Y.0064.000000T0000Z-211213T1500Z/ Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- Lower Clark Fork Region- 810 AM MST Mon Dec 13 2021 /710 AM PST Mon Dec 13 2021/ ...WINTER WEATHER ADVISORY HAS EXPIRED... The majority of the snow has moved out of the area this morning. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Dec 12, 1:53 PM MST, 10 hours 37 minutes earlier.
Area forecast discussion, Dec 12, 1:53 PM MST, 10 hours 37 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
153 PM MST Sun Dec 12 2021
.DISCUSSION...Snow showers continue to impact much of central
Idaho and western Montana this afternoon. Some of these showers
are expected to produce periods of moderate snow. Most of the
valleys are mild this afternoon so impacts through this evening
will be varied and most likely limited to areas that experience
heavier snow.
There are indications that an area of enhanced snowfall could
develop during this evening and extend into the overnight as the
left exit region of the upper level jet provides additional lift,
but short-term models disagree on the placement.
Low pressure will dig southward along the west coast tonight and
during Monday, which will place the Northern Rockies under a south
to southwesterly flow pattern. A warm front is expected to move
through central Idaho and western Montana on Monday, which will
maintain mild temperatures and showers.
Model guidance are keying in on a cold front passage during
Tuesday morning, that has the potential to cause a rapid drop in
temperatures and a period of moderate to heavy snow. North-central
Idaho, including the Camas Prairie, may have the most prolonged
snowfall with enhanced travel impacts. The front may pass through
western Montana during the Tuesday morning commute so travel
impacts are also possible.
After Tuesday’s cold front the rest of the week is set to have
slightly below average temperatures, generally meaning highs in
the 20s and lows in the teens. Colder valleys like Butte are
forecast to start the day on Thursday with single digit
temperatures.
Another weather system, arriving from the northwest, is forecast
to arrive on Thursday with the increased probability of widespread
snow.
&&
.AVIATION...Gusty southwesterly winds will continue into this
evening until about 13/0000Z at KBTM where gusts have already
been in excess of 40 kts this afternoon. Showers should continue
at KMSO into Monday morning, turning to snow as temperatures drop
after sunset. Showers could also linger at KGPI and KSMN through
Monday morning as Pacific moisture continues to stream up from the
southwest. Mountain snow will continue to obscure terrain through
Monday, especially over the Idaho-Montana border, the
Bitterroots, Cabinets, and the Continental Divide.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 8 PM MST this evening
Missoula/Bitterroot Valleys.
Winter Storm Warning until 8 PM MST this evening
Bitterroot/Sapphire Mountains.
Winter Weather Advisory until 8 PM MST this evening
Potomac/Seeley Lake Region.
Winter Weather Advisory until 11 PM MST this evening
Butte/Blackfoot Region.
Winter Weather Advisory until 8 PM MST this evening Lower Clark
Fork Region.
ID...Winter Weather Advisory until 7 PM PST this evening Northern
Clearwater Mountains.
Winter Weather Advisory until 7 PM PST this evening ABOVE 3000
FEET for the Lower Hells Canyon/Salmon River Region.
Winter Weather Advisory until 7 PM PST this evening ABOVE 2500
FEET for the Orofino/Grangeville Region.
Winter Weather Advisory until 7 PM PST this evening Southern
Clearwater Mountains.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:42 AM MST | Special Weather Statement | MSO | Mineral, Missoula | 48 min |
| Dec 13, 9:26 AM MST | Special Weather Statement | MSO | Lake, Mineral | 49 min |
| Dec 13, 1:51 PM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 32 hr |
Nearby
Winter Weather Advisories in Montana, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.